Hello Dr. Rassman last you told me to go to a doctor in ny, I went to see him but he stated that he just didn’t know. I a 3rd round of accutane over 2 years ago, and have experienced hair thinning since.. I am very distraught since I thought the ny doctor could give me more answers and explanations as to how accutane could possibly damage hair follicles forever. I’ve been researching but its all about people like me complaining aobut the accutane induced hair loss, but no reason how it could do this damage. I was told that accutane works by reducing your sebacous gland. I had no idea that sebum would play a role in thinning or damaging hair.. I don’t know why doctors are saying it can be permanent, when in the past they said its only temporary.. and its been over a year, my hair is so thin. I’m taking biotin and I’m not even sure if that will work. I have no one to turn too. Can you explain to me what needs to be done, or how it can damage the hair follicles, if accutane only effects the sebacaus glands. thanks.
Medical clinical science is as much a descriptive science as a biological science. That means we describe what we see, possibly more than we understand what we see. Do not be too hard on the doctor, because I am sure he told you what he knows. As for scholarly doctors, that doctor is as scholarly as they come. We know that Accutane does, at times, cause permanent hair loss (that is what we see) but if we really knew why, then we could surround the cause of it and maybe fix it. I do not have the answers you are looking for, nor do others I have asked. Sorry!